Aa
A
A
Close
Avatar universal
Lexapro & Lorazepam
I was given a 2 week sample of Lexapro, to see if it helped with anxiety.
After starting with 2.5 mg for 6 days and then 5 mg for the last 8 days.
It is making me more anxious,(which is not what I need), even with lorazepam to take some edge off, the excess anxiety is not going away.

I told my GP today and she told me to stop using it. I was wondering what a good tapering schedule would be for taking this drug only 2 weeks. I don't want to stop cold turkey.  Also, I have been on Lorazepam for 16 weeks (1 mg daily) and want to get off it, which I know will take longer than LXPRO. Any advice?
Cancel
6 Answers
Page 1 of 1
345079 tn?1299206076
Go back to the doctor and have her give you a proper weaning schedule. The Lexapro shouldnt be as bad. It normally takes about 4 weeks to even notice a difference in how you feel after starting it. Ativan will be tougher but with a proper schedule it can be handled. Just dont take it in your own hands. You always need to have a doctors help and supervision
Comment
Cancel
345079 tn?1299206076
Comment
Comment
Submit Comment
1547031 tn?1296835036
Amen, Alison.
Comment
Cancel
1547031 tn?1296835036
Comment
Comment
Submit Comment
1302779 tn?1287408629
Hello
I think you should try to stick with the lex a bit longer! It is VERY common for anxiety to spike when first starting. Try to give it a month if you can. Of curse discuss it with your doc alot of peeps experience hightend anxiety when starting ssri's including myself but It does calm down if u can deal.
hope this helps
Anthony
Comment
Cancel
1302779 tn?1287408629
Comment
Comment
Submit Comment
Avatar universal
Hi Alison or anyone else with advice:
My GP gave me all these meds and just said to stop the meds with no tapering advice. I know she's wrong, even on such low doses and short term. I've done some research on tapering and I will be doing the following, because my doctors advice was useless and unsafe. I have no other option but to taper myself.

Going from 5 mg Lexapro (took for 8 days)

Weaning schedule
2.5 mg Lexapro (for 2 weeks)
2.5 mg Lexapro (for 2 weeks every other day)
2.5 mg Lexapro (for 2 weeks every 2nd day)

Does this sound like a good slow schedule for weaning, considering I took Lexapro for 2 weeks total (2.5 mg for 6 days, 5 mg for 8 days)?

Also, for Ativan, I will take it slower:

Going from 1 mg daily (took for 16 weeks)

Weaning schedule
.25 /.25/.25 (.75 mg daily for 2 weeks)
.25/.25 /.125 (.625 mg daily for 2 weeks)
.25/.125/.125 (.5 mg daily for 2 weeks)
.125/.125/.125 (.375 mg daily for 2 weeks)
.125/.125  (.250 mg daily for 2 weeks)
.125  (.125 mg daily for 2 weeks)
.125  (.125 mg every other day for 2 weeks)

Does this sound reasonable for Ativan, that was the slowest weaning recommended?

Again, any advice regarding weaning would be very helpful getting through it. I cannot deal with these meds and my regular anxiety, so I need to get off for now. I will be doing a consult with a psychiatrist in a month, so I want to be off most of the drugs by then.

Are there any natural products I can take to help with sleep and anxiety while tapering or do I just bear it, hopefully I won't have many withdraw symptoms? I take melatonin 500 mcg for sleep, but I wonder if that's too low dosage. Is valerian or other herbal sleep supplements a bad option while going off Lexapro and Ativan?

Any input is appreciated, thanks....
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would never do these types of meds with a GP.  I wouldn't even do them with most psychiatrists.  Most docs prescribe what they're told about last by the pharmaceutical rep instead of tailoring it to the individual patient.  As for the Lexapro, it does seem to increase anxiety in many before it starts working -- it usually takes about 4-6 weeks to be effective -- but only being on it for two weeks it should be no problem to quit, though tapering is a good idea.  They become harder to quit the better they work and the longer one's been on them, and you've only been on it a short time.  For the Ativan, I wouldn't do this one alone -- benzos aren't just relaxants, they're also anti-seizure medications, so you have to do this under the care of a psychiatrist who understands them, which isn't most of them.  Just in case.  But again, because of the relatively short duration of use, I wouldn't expect you to have much of a problem with either of them.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Am reading this thread and wondering... was on Ativan - taking 1/4 (my choice, am very sensitive to those meds) daily for about 2 months, and finally got up to about 1/3 daily.  I was switched the other day to Valium, and am taking 1/4 of that instead of the Ativan.  I did not 'taper off' the Ativan prior to starting the Valium, was told at that dosage I didn't need to, I just started the Valium the next day in place of the Ativan.  I am assuming the tapering is when you are not being given something else in its place?  I was given my Ativan by my primary care doc, and then he referred me to a psychiatrist, who put me on the Valium.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
296076 tn?1371338074
Blank
melimeli commented on Belle313's status
2 mins ago
296076 tn?1371338074
Blank
melimeli commented on veronica0808's status
1 hr ago
9784446 tn?1421340646
Blank
123tushar07 commented on Another day
4 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
358304 tn?1409713092
Blank
na, MO
675718 tn?1449992146
Blank
El Paso, TX
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
358304 tn?1409713092
Blank
na, MO
675718 tn?1449992146
Blank
El Paso, TX
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank